| Model Number |
SPD2-US-050-320 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/14/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned.¿ these words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A physician was using a spider fx during the treatment of a plaque/soft tissue lesion with chronic total occlusion in the left popliteal artery.A 6fr non medtronic sheath was used.After treatment the spider was captured by a non-medtronic.035 90cm straight catheter.As the device was being pulled out as one unit the basket and distal portion of the wire released from the catheter.The wire appeared to have snapped proximal to the basket during the capture process and was sitting in the distal popliteal. the sheath was exchanged for a 6f 90cm non-medtronic sheath.A 6-12mm non-medtronic snare with a 120 catheter kit was used to snare the device into the catheter and sheath and out of the patient.No patient symptoms or complications associated with this event.
Additional Manufacturer Narrative
Product analysis visual inspection: device was returned the filter basket was detached.A bend was observed on the capture wire in the filter basket.Tissue debris was observed in the filter basket no damage to distal floppy tip.Tissue debris also observed on the distal floppy tip bend was observed to the detached distal capture wire slight kinks were observed to the green delivery catheter biologics were observed in the clear section of the delivery catheter kinks were observed to the proximal capture wire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.